Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 72, NWS Little Rock, AR

July 2, 2004Scott County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 2, 2004, 11:14 AM CDT for Scott County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2004, 11:14 AM CDT (16:14 UTC)
Expired
Jul 2, 2004, 1:15 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Scott County, AR

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1342 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 021617
FFWLIT
ARC127-021815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1114 AM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN WESTERN ARKANSAS

* UNTIL 115 PM CDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS ONE AND
  A HALF INCHES OF RAIN HAS FALLEN OVER PARTS OF NORTHERN SCOTT      
  COUNTY IN THE PAST HOUR. ADDITIONAL HEAVY RAIN IS EXPECTED OVER
  THE NEXT HOUR WHICH WILL LIKELY LEAD TO FLASH FLOODING.

&&
 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH 
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF 
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3501 9375 3473 9384 3474 9430 3504 9420

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 11:10 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 2, 11:10 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1110 AM CDT FRI JUL 2 2004

.DISCUSSION...
MCS CONTS TO AFFECT A GOOD PART OF NWRN AR OF LATE MORNING. OUTFLOW
BNDRY AHEAD OF THIS SYSTEM IS NOW WORKING INTO CNTRL AR...WITH SCTD
SHRA/TSRA NOTED ALONG IT. ADJUSTED POPS FOR THIS AFTN BASED ON
EXPECTED TRENDS WITH REMNANTS OF MCS. HAVE A FF WATCH GOING FOR
TODAY AND WILL CONT TO MONITOR FOR HEAVY RAINFALL. ADDITIONAL
CONVECTION EXPECTED TO FORM OVER OK LATER TODAY AND LOOKS LIKE
ANOTHER ROUND OF STORMS COULD AFFECT OUR FA TONIGHT. MAY HAVE TO
EXTEND FF WATCH INTO TNGT FOR AT LEAST PARTS OF THE AREA. LOWERED
MAX TEMPS TODAY FOR NRN AND CNTRL AREAS WHERE CLOUDS AND RAINFALL
WILL PERSIST. UPDATED GRIDS AND ZONES ALREADY OUT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR ZONES
ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...
ARZ052>057...ARZ062>069.
&&

44
Hazardous weather outlook, Jul 2, 8:15 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI JUL 2 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS MUCH OF WESTERN AND
NORTHERN ARKANSAS TODAY. BOUNDARIES LEFT OVER FROM THIS CONVECTION
WILL AID IN NEW SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
DUE TO THE SLOW MOVEMENT OF ANY STORMS...AND THE COPIOUS MOISTURE IN
THE AIR...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS
TODAY AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF
ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2 INCHES.
THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TODAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW
TODAY...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS.
THERE IS A SLIGHT RISK OF SEVERE STORMS OVER ALL SECTIONS OF
ARKANSAS TODAY AND TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE
OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN CONCERNS WITH THIS FEATURE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW
STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE
STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE
STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERNS WITH SEVERE WEATHER.

FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS
THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT
WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF
THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

38

In the hours before

Local storm report, Jul 2, 10:06 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1006 AM CDT FRI JUL 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      MONTONGO                33.73N 91.82W
07/01/2004                   DREW               AR   DEPT OF HIGHWAYS

            NUMEROUS ROADS UNDER WATER AND CLOSED IN AND NEAR
            MONTONGO.

&&

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:12 PM CDTFlash Flood WarningLZKYell118 min
Jul 2, 2:55 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie45 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.